Acta Mathematica Academiae Paedagogicae Nyíregyháziensis, Vol. 19, No. 2, pp. 175-181 (2003)

Construction of families of long continued fractions

R.A. Mollin

University of Calgary, Alberta, Canada

Abstract: In this survey article, we revisit construction of simple continued fractions of quadratic irrationals with long period lengths, which has generated much interest in the relatively recent literature. We show that new and not-so-new results actually follow from results of Perron in the 1950s and from results of this author from over a decade ago. Moreover, we are able to generalize and simplify numerous such results for a better understanding of the phenomenon.

Keywords: Continued fractions, Pell's Equation, period length.

Classification (MSC2000): 11A55

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 2003 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition